Missouri, 2006Flash Flood in Missouri, June 18, 2006
June 18, 2006 · NWS MEG · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 18, 1:23 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 18, 1:23 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT SUN JUN 18 2006
.DISCUSSION...
SHORTWAVE THAT IS HELPING TO PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS THE MIDSOUTH THIS AFTERNOON WILL BEGIN TO PUSH EAST BY
TONIGHT. EXPECT LINGERING ACTIVITY MAINLY ACROSS EASTERN SECTIONS OF
THE CWA. WILL CONTINUE WITH LIKELY POPS ACROSS EXTREME EASTERN
SECTIONS OF THE CWA. MOSTLY CLOUDY CONDITIONS WILL REMAIN KEEPING
LOWS IN THE LOWER TO MID 70S.
BY MONDAY...SHORTWAVE SHOULD BE EAST OF THE CWA. HOWEVER A FEW
LINGERING SHOWERS AND THUNDERSTORMS COULD AFFECT EXTREME
SOUTHEASTERN PORTIONS OF THE MIDSOUTH. WARMER CONDITIONS WILL RETURN
AS TEMPERATURES WILL BOUNCE BACK INTO THE UPPER 80S TO LOWER 90S FOR
HIGHS. EXPECT PARTLY CLOUDY CONDITIONS FOR MONDAY.
FOR MONDAY NIGHT...MODELS DIFFER ON SOLUTION. NAM WANTS TO BRING
ANOTHER SHORTWAVE INTO THE CWA BEFORE THE UPPER RIDGE TAKES HOLD
WHILE THE GFS BRINGS THE RIDGE OVER THE CWA KEEPING THE AREA DRY.
WILL CONTINUE WITH A DRY FORECAST NOW.
TUESDAY THROUGH FRIDAY TIME FRAME...HOT AND HUMID CONDITIONS WILL
RETURN TO THE CWA AS THE UPPER RIDGE BUILDS BACK INTO THE REGION.
HEAT INDICES COULD APPROACH 105 DEGREES IN WESTERN SECTIONS OF THE
MIDSOUTH DURING THE AFTERNOONS. WITH HOT AND HUMID CONDITIONS IN
PLACE...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE
DURING THIS TIME...HOWEVER EXPECT NORTHEASTERN AREAS OF THE CWA TO
SEE BEST CHANCE FOR SEEING AN ISOLATED SHRA/TSRA. EXPECT HIGHS IN
THE MID TO EVEN UPPER 90S AND LOWS IN THE 70S DURING THIS TIME
PERIOD.
MODELS ARE A LITTLE SLOWER WITH THE PROGRESSION OF A COLD FRONT ON
FRIDAY NIGHT. EXPECT THE FRONT TO STILL BE LOCATED ACROSS CENTRAL
MISSOURI FRIDAY NIGHT. CAN/T RULE OUT EXTREME NORTHERN SECTIONS OF
THE CWA SEEING A SHOWER OR THUNDERSTORM SO WILL CONTINUE WITH SMALL
POPS. BY SATURDAY...FRONT WILL BEGIN TO MOVE INTO THE CWA AND WILL
BE THE FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE END OF
THE WEEKEND. TEMPERATURES WILL BE A TAD COOLER WITH HIGHS IN THE
UPPER 80S TO LOWER 90S WITH LOWS IN THE 60S AND 70S.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 73 91 75 96 / 30 10 10 10
MKL 70 89 70 93 / 40 10 10 20
JBR 68 92 71 97 / 10 10 10 10
TUP 71 89 72 94 / 60 30 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
KRM
Hazardous weather outlook, Jun 18, 2:00 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT SUN JUN 18 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
300 PM CDT SUN JUN 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID-SOUTH
THIS EVENING. AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE
ACROSS THE AREA FROM THE WEST. VERY MOIST AIR IS ALREADY IN PLACE
AND THE ATMOSPHERE CONTINUES TO BECOME INCREASINGLY UNSTABLE WITH
DAYTIME HEATING. THE AREA OF LOW PRESSURE WILL HELP TO TRIGGER
SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE MID-SOUTH...SOME OF
WHICH MAY BECOME SEVERE. THE GREATEST THREATS ARE DAMAGING WINDS AND
LARGE HAIL. HEAVY RAIN IS ALSO POSSIBLE FROM THE THUNDERSTORMS WHICH
MAY RESULT IN LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HOT AND HUMID WEATHER WILL RETURN TO THE MIDSOUTH ON TUESDAY. HIGH
TEMPERATURES ARE EXPECTED TO REACH THE MID TO UPPER 90S TUESDAY
AFTERNOON. THE HOT TEMPERATURES COMBINED WITH DEWPOINTS IN THE LOWER
70S WILL BRING HEAT INDICES NEAR 105 DEGREES IN WESTERN SECTIONS OF
THE MIDSOUTH TUESDAY AFTERNOON. THE HIGH HEAT INDICES MAY CONTINUE
INTO WEDNESDAY AND THURSDAY AFTERNOONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING.
In the hours before
Local storm report, Jun 18, 3:26 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT SUN JUN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TORNADO 1 S LAKELAND 35.23N 89.73W
06/17/2006 SHELBY TN NWS STORM SURVEY
AN F1 TORNADO HAS BEEN CONFIRMED IN THE FRANKLIN FARMS
SUBDIVISION LOCATED ALONG HOUSTON LEVEE ROAD JUST SOUTH
OF HIGHWAY 64. THE TORNADO TOUCHED DOWN NEAR WOOD SAGE
COVE THEN TRACKED NORTHEAST ACROSS TALL HICKORY DRIVE
BEFORE LIFTING. ABOUT 20 HOMES WERE DAMAGED. THE TORNADO
WAS 50 YARDS WIDE AND 500 YARDS IN LENGTH. THERE WERE NO
INJURIES.
&&
VALLELocal storm report, Jun 18, 4:02 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT SUN JUN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 4 S LAKELAND 35.18N 89.73W
06/18/2006 SHELBY TN NWS EMPLOYEE
ONE LANE OF LENOW ROAD IS FLOODED.
0400 PM FLASH FLOOD MOSCOW 35.06N 89.40W
06/18/2006 FAYETTE TN EMERGENCY MNGR
SEVERAL ROADS FLOODED IN THE MOSCOW AND ROSSVILLE AREAS.
0430 PM TSTM WND DMG MOSCOW 35.06N 89.40W
06/18/2006 FAYETTE TN EMERGENCY MNGR
TREES DOWN ALONG HIGHWAY 57 BETWEEN ROSSVILLE AND MOSCOW.
0430 PM FLASH FLOOD 3 S BROWNSVILLE 35.55N 89.25W
06/18/2006 HAYWOOD TN AMATEUR RADIO
*** 2 INJ *** REPORT OF AN ACCIDENT ALONG INTERSTATE 40
NEAR MILE MARKER 55. HEAVY RAIN AND POOR DRAINAGE MAY
HAVE BEEN A FACTOR.
0430 PM FLASH FLOOD 5 N JACKSON 35.71N 88.83W
06/18/2006 MADISON TN EMERGENCY MNGR
SEVERAL ROADS CLOSED OVER NORTHERN PORTION OF COUNTY. 3
FOOT OF WATER OVER WINDY CITY AND HUMBOLDT ROADS
0430 PM FLASH FLOOD HUMBOLDT 35.82N 88.91W
06/18/2006 GIBSON TN LAW ENFORCEMENT
A FEW STREETS HAVE MINOR FLOODING OCCURRING.
&&
VALLELocal storm report, Jun 18, 4:46 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT SUN JUN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM FLASH FLOOD TREZEVANT 36.01N 88.62W
06/18/2006 CARROLL TN LAW ENFORCEMENT
STREET FLOODING DUE TO CONTINUOUS HEAVY DOWNPOURS FROM
TRAINING THUNDERSTORMS
0345 PM FLASH FLOOD 4 S LAKELAND 35.18N 89.73W
06/18/2006 SHELBY TN NWS EMPLOYEE
ONE LANE OF LENOW ROAD IS FLOODED.
0400 PM FLASH FLOOD MOSCOW 35.06N 89.40W
06/18/2006 FAYETTE TN EMERGENCY MNGR
SEVERAL ROADS FLOODED IN THE MOSCOW AND ROSSVILLE AREAS.
0430 PM TSTM WND DMG MOSCOW 35.06N 89.40W
06/18/2006 FAYETTE TN EMERGENCY MNGR
TREES DOWN ALONG HIGHWAY 57 BETWEEN ROSSVILLE AND MOSCOW.
0430 PM FLASH FLOOD 5 N JACKSON 35.71N 88.83W
06/18/2006 MADISON TN EMERGENCY MNGR
SEVERAL ROADS CLOSED OVER NORTHERN PORTION OF COUNTY. 3
FOOT OF WATER OVER WINDY CITY AND HUMBOLDT ROADS
0430 PM FLASH FLOOD HUMBOLDT 35.82N 88.91W
06/18/2006 GIBSON TN LAW ENFORCEMENT
A FEW STREETS HAVE MINOR FLOODING OCCURRING.
0430 PM FLASH FLOOD 3 S BROWNSVILLE 35.55N 89.25W
06/18/2006 HAYWOOD TN AMATEUR RADIO
*** 2 INJ *** REPORT OF AN ACCIDENT ALONG INTERSTATE 40
NEAR MILE MARKER 55. HEAVY RAIN AND POOR DRAINAGE MAY
HAVE BEEN A FACTOR.
&&
DSVSpecial weather statement, Jun 18, 5:01 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CDT SUN JUN 18 2006
TNZ091-092-182330-
HARDIN TN-MCNAIRY TN-
601 PM CDT SUN JUN 18 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HARDIN AND MCNAIRY
COUNTIES.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF ADAMSVILLE AT 601 PM CDT...MOVING EAST
AT 30 MPH.
PEOPLE IN HARDIN AND MCNAIRY COUNTIES...INCLUDING THE CITY OF
SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY.
Flash Flood, Dunklin
- When
- June 18, 5:30 PM CST to 6:30 PM CST
- Where
- Dunklin County, Kennett
- Property damage
- $10
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
Heavy rain caused 50 percent of the streets in Kennett to be impassable from flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Wisconsin, June 18, 20061 injured · $4.0 million · F1 · 5 events
- Rip Current in Florida, June 18, 20061 death · 1 event
- Rip Current in New Jersey, June 18 to 28, 20061 death · 1 event
- Hail in Iowa, June 18 to 19, 2006$64,000 · 1 in hail · 7 events
- Lightning Strike in Florida, June 18, 2006$70,000 · 1 event
- Hail in Wisconsin, June 18, 20061 in hail · 8 events
- Heat and Hail in Oklahoma, June 18, 2006$3,000 · 3 in hail · 8 events
- Flash Flooding and Damaging Wind in Tennessee, June 18, 2006$7,000 · 50 kt wind · 6 events
- Hail and Heavy Rain in Michigan, June 18, 20061 in hail · 5 events
- Damaging Winds in Indiana, June 18, 200650 kt wind · 5 events
- Tornado and Hail in Oklahoma, June 18, 2006$8,000 · F0 · 4 events
- Hail and Damaging Wind in Texas, June 18, 20061 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515820.